# SDR CA061217001

- Difficulty date: December 16, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 17,638 hours
- Engine: Lyc TIO540A1B
- Propeller: Hartzl HCE2YR2
- System (JASC): 3210 · Main Landing Gear
- Part: Torque Link
- Part number: 4025700
- Condition: Broken
- Location: Rt Mlg Strut
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED NOTICING A VIBRATION DURING TAXI BUT ATTRIBUTED IT TO RUNWAY CONDITION.  IN FLIGHT HE WAS UNABLE TO RETRACT THE LANDING GEAR. UPON LANDING HE WAS UNABLE TO EXECUTE TURNS.  AFTER DEPLANING HE FOUND THE FORWARD LUG ON THE UPPER TORQUE LINK OF THE RT MLG BROKEN.  THE TORQUE LINK ASSEMBLY WAS HELD IN PLACE ONLY BY THE BOTTOM TORQUE LINK ATTACH BOLT. THE BOLT THAT ATTACHES THE UPPER TORQUE LINK WAS MISSING ALONG WITH THE BROKEN LUG.  A CAUSE COULD NOT BEEN DETERMINED.  THE AIRCRAFT WAS TOWED TO THE HANGER. (TC NR 20061217001)
